MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM GLENOSPHERE 39X24.5; REVERSE GLENOSPHERE

MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM GLENOSPHERE 39X24.5; REVERSE GLENOSPHERE
Model Number 04.01.0170
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/30/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 09 september 2021: lot 1908173: (b)(4) items manufactured and released on 21-jan-2020.Expiration date: 2025-01-11.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event.Preliminary investigation performed by medacta r&d department: the x-ray confirms the glenosphere dissociation and backing of the securing screw.The spherical backsurface of the glenosphere appears to carry a circular black marking, potentially due to friction with either a peripheral screw or the baseplate edge.A visual inspection is required to better analyse shape and position of the marking and proceed with the root cause investigation.Clinical evaluation: 1.5 years after rsa the glenosphere locking screw backed out and the glenosphere got loose from the baseplate , which appears to be perfectly anchored to the bone.The reasons for the self-unscrewing of the locking screw cannot be determined with the information at hand.The absence of a post-primary xray does not allow to judge the full seating of the glenosphere at the index surgery.No conclusion can be reached to date on the root cause of this adverse event.
 
Event or Problem Description
Revision surgery 1 year and 5 months after primary due to intra-prosthetic dislocation of the glenosphre from the baseplate.The screw was loose but it was not out of the glenosphere.During the revision the base plate was 100% tight and both screws were fully countersunk and not looking out either.The surgeon inserted a new glenosphere.The surgery was completed successfully.

Brand Name
REVERSE SHOULDER SYSTEM GLENOSPHERE 39X24.5
Common Device Name
REVERSE GLENOSPHERE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key12538971
Report Number3005180920-2021-00773
Device Sequence Number11787926
Product Code PHX
UDI-Device Identifier07630040706575
UDI-Public07630040706575
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K170452
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/11/2025
Device Model Number04.01.0170
Device Catalogue Number04.01.0170
Device Lot Number1908173
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2021
Initial Report FDA Received Date09/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;